Tinnitus

Our providers are aware of the newly issued warning from the FDA regarding Singulair (montelukast).  Most patients tolerate this medication well without any adverse symptoms.  However, a small number of patients develop mental health symptoms, including  mood swings, depression, agitation and sleep disturbances.  The symptoms typically resolve shortly after discontinuing the medication. If you think you or your child may be experiencing symptoms related to this medication, our doctors recommend you discontinue using it immediately.  If stopping the medication, a follow up office visit should be scheduled within 1-2 weeks to discuss alternatives. For detailed information, please follow this link to the FDA website:  https://www.fda.gov/drugs/drug-safety-and-availability/fda-requires-boxed-warning-about-serious-mental-health-side-effects-asthma-and-allergy-drug

 

Our physicians believe education is a valuable component in the treatment of our patients, and we encourage you to visit the following links.

 

Tinnitus is a ringing or swishing noise in one or both ears that originates inside the ear or head. Most people will experience tinnitus at some juncture in their lives. While it is not harmful, the sound can be disturbing, particularly in chronic cases.

Tinnitus is usually a symptom of some other ear problem. The most common cause is exposure to loud noises. Aging, jaw joint misalignment and hearing loss may also cause tinnitus. In rare cases, tinnitus may be caused by a tumor on the nerve in the ear that sends signals to the brain, known as an acoustic neuroma.

In most cases, tinnitus will resolve by itself and requires no special attention. However, if you experience a noise that no one else hears and it doesn't go away, please contact our office and schedule an appointment with one of our otolaryngologists.